Economics at your fingertips  

Estimation of a smooth coefficient zero-inefficiency panel stochastic frontier model: A semiparametric approach

Feng Yao, Taining Wang, Jinjing Tian and Subal Kumbhakar ()

Economics Letters, 2018, vol. 166, issue C, 25-30

Abstract: In this paper we propose a zero-inefficiency stochastic frontier model with a simple semiparametric approach using panel data. We model the frontier with a smooth coefficient function and specify a nonzero conditional probability for firms being fully efficient to be a known function of environment variables. Following (Yao et al., 2017) we propose a three step semiparametric estimator which is computationally efficient. The simulation results reveal encouraging finite sample properties. We illustrate the applicability of our model using country level data from the Penn World Table.

Keywords: Zero inefficiency; Semiparametric smooth coefficient model; Stochastic frontier (search for similar items in EconPapers)
JEL-codes: C14 C22 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-09-29
Handle: RePEc:eee:ecolet:v:166:y:2018:i:c:p:25-30